MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number VXAK0005
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that during a left atrial appendage closure (laac) procedure to treat atrial fibrillation (a fib).A versacross connect kit was selected for use.The physician gained access with j-wire into the superior vena cava (svc) for transseptal puncture.However, while pulling the wire out, it unraveled and was lodged at the tip of dilator.Physician pulled the wire and dilator out at the same time.Patient was stable.Hence, the physician used the pigtail wire to completed the procedure.No patient complications occurred.The device is expected to be returned for analysis.
 
Event or Problem Description
It was reported that during a left atrial appendage closure (laac) procedure to treat atrial fibrillation (a fib), a versacross connect kit was selected for use.The physician gained access with j-wire into the superior vena cava (svc) for transseptal puncture.However, while pulling the wire out, it unraveled and was lodged at the tip of dilator.Physician pulled the wire and dilator out at the same time.Patient was stable.Hence, the physician used the pigtail wire to completed the procedure.No patient complications occurred.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The returned versacross connect guidewire was analyzed.The returned mechanical guidewire, mgw revealed bundling of the coil at the distal end, multiple kinks on the guidewire body along with significant coating loss.It is possible that the guidewire was kinked or damaged during preparation thus causing the dilator compatibility issue resulting into increased resistance when withdrawing the guidewire into the vxa dilator.This could have caused the bundling of coils on the distal end of the guidewire.The reported allegation is confirmed.The return product did exhibit minor deformation of the coil (unravelling effect) likely due to excessive force applied.The unravelling effect did not lead to failure of the mechanical guidewire's device integrity.The cause not established cause code was selected based on the information provided within the event description and investigation results on the returned product.
 
Additional Manufacturer Narrative
Correction to the supplemental follow up 1.Mdr in block(s) h6 device codes and h10 narrative.Supplemental report submitted for product analysis results.The returned mechanical guidewire was analyzed.Pre-decontamination results confirmed obvious kink on the guidewire.Post-decontamination results confirmed kink at 50 and 100 cm from distal tip.There was an excessive coating loss pointing toward excessive friction force being applied/developed during withdraw.The testing results confirmed the guidewire outer diameter measured to be within specification at proximal tip.The vhx image inspection confirms stacked coil on distal end and major coating loss in immediate proximity of the kinked location.The wire pass test indicates that no significant deformities/opalization on the hypotube exist as to prevent passing of a.035 inch guidewire.The reported allegation is confirmed.This product is part of the 97072033-fa epflex guidewire obstruction advisory commencement advisory for the j-tipped mechanical guidewires.
 
Event or Problem Description

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17280050
Report Number2124215-2023-35418
Device Sequence Number5173008
Product Code DRE
UDI-Device Identifier00685447012580
UDI-Public00685447012580
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Model NumberVXAK0005
Device Lot NumberVMFC240323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer08/21/2023
01/04/2024
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date09/14/2023
01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexUnknown